How long do tramadol withdrawal symptoms last?

November 7, 2013

How long do tramadol withdrawal symptoms last?
I stopped using tramadol cold turkey (after heavy use for about a month) about 3 and a half weeks ago and I have no more actual “withdrawals” but I still feel severly depressed. I was not nearly this depressed before I started using tramadol. The week after I stopped I had thoughts of suicide, the depression was so bad. So how much longer is this depression supposed to last?

Anyone have any insight on this?

Best answer:

Answer by Max
Tramadol is an opiate painkiller that is a derivative of heroin. It is a very difficult addiction to break, which is why so many people stay hooked. I’m not saying you are addicted, but it sounds like physically you were dependent upon the drug.

The acute withdrawal usually lasts no more than a week, but mentally can last much longer. There is what is called PAW (post acute withdrawal) which for long-term users can last up to a year. Since you were only using a month, I would say you should start feeling better very soon.

Basically you are flooding your system with a drug that makes you feel good. Your body gets used to it and needs it to feel normal. When you remove that, things get thrown out of whack.

Congrats on quitting and good luck to you. It will get better, I promise.

{answers:3}
{answers:6}

Next Page →